Hi there my nickname is Tidux, I would like to begin with my introduction by first of all saying thanks to host and maintain such of helpful community. I have been reading for several days before I decided to join and I must say, this has help me a lot to clear up feelings and confusing thoughts I have been carrying since I started to have health issues to this day.
In the spring of 2007 I had a thrombosis in my left leg, I went to the hospital and after a few weeks I was sent home. 2 month after I got 3 new ones in both legs and right arm, this second time I stayed at the hospital for a long month where I got several tests, ended up being diagnosed with APS and started to use Marevan. This medicine was a nightmare for me, shortly after I swallowed the pill I was getting dizzy, weak and having a lot of problems concentrating which I commented to my doctor several times until he told me that it was all in my head.
I have to say that I have always been physically active, I went running to work and back, my work was very physical too and at that time I knew my body limits pretty well. After the answer from my doctor I simply couldn't accept that my head was playing me around and I decided while visiting family in Spain to get a second opinion in that country. In Spain they found out that I was having an allergic reaction to Marevan, what they couldn't told me due the short time of my visit, if it was the Marevan or the colourant/dye used on it (Sorry if my English is not the best to define it).
On my way back to Norway I got 4 new thrombosis, this time both kidneys, leaver and the left leg again. In the hospital I started to use Clexane and I also changed doctor after a short visit to just drop on his desk the report from the Spanish hospital. They recommend me to fix the Clexane on my legs but, due my work I couldn't so I was doing on my belly. After about 6 month my belly was a big blue mark and the new doctor changed the medication to Decumarol.
The headaches at this time were something that had me very much worried, on my spare time I was a voluntary music teacher for kids with social problems and I got to a point where my headaches were giving me a hard time to even deal with my own kids. The new doctor couldn't give me a straight answer and after several month having more episodes with new thrombosis I felt he was getting frustrated about my case. One day I went telling him that I had pretty nasty pain in my abdomen and he answer me, I quote: "When a person goes on a chronicle sickness the brain tends to magnify the effects". The second time a doctor tells me such of comment so, I waited to 3 o'clock and went to the hospital and after the tests the specialist came into my room to tell me that I had 8 thrombosis in my leaver, kidneys and spleen, I looked at my wife and smile but, it was the kind of smile a person has as a way to try to don't break down, the specialist turned around and left the room saying in a very unpolite way that I should take this more serious. At that point I lost my calm crying and went out to the hall and yelled at him what my doctor told me earlier. He look at me in shock, then look at the floor and left without apologize.
So, I was diagnosed with CAPS. After I left the hospital the first thing I did was to visit my doctor, I waited very calmly until he finished to read the hospital report and I asked him if he was up to the task, if he is not I can easily try to look for someone else but, I also let him know that I wouldn't tolerate any more assumptions on my symptoms without a proper test. It is hard not to get mad like with the specialist who did my CT scan 4 weeks ago. While looking at my leaver on his monitor during the test he said that I should stop drinking alcohol, I looked at him and told him that my last zip was 25 years ago and I bet I have past that hangover, my last drink was at the age of 15 and never again. Or the doctor who sow me before the test which asked me why I was there, I was checking if I had a new thrombosis due my antiphospholipid syndrome I told him, he said Anti what!!??.
After 37 thrombosis I am using now a medicine called Pradaxa together with Albyl E has got me very stable for the last past year, the headaches are the same and I have gain too much extra weight but, I am working on it, the doctor has been very helpful too and we have got to know each other.
The worse of my experience is not what I have tell you about the doctors, that is just life, there is people that love what they do for a living and there is who is not in love with his work. The worse has been feeling alone, not understood, the depression this experiences drag you into and mostly, the process to try to accept the huge change my life has take in a very and relative short time.
So, this is been my experience so far and the best I have learn is to try to live one day at the time. I am looking back and this is a huge text wall... I just needed to drop it somewhere and I hope it could be use for someone to don't feel alone as I did.